Alert archive / Michigan / Wind Chill Advisories in 2014
Wind Chill Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Feb 6, 2014, 4:12 PM EST for 12 counties in Michigan. It took effect at Feb 7, 2014, 1:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2014, 4:12 PM EST (21:12 UTC)
- In effect from
- Feb 7, 2014, 1:00 AM EST
- Expired
- Feb 7, 2014, 9:01 AM EST
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Arenac County, MI, Crawford County, MI, Gladwin County, MI, Iosco County, MI, Kalkaska County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 56 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869 WWUS43 KAPX 062112 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 412 PM EST THU FEB 6 2014 MIZ030-033>036-041-042-071415- /O.NEW.KAPX.WC.Y.0003.140207T0600Z-140207T1500Z/ ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...HARRISVILLE...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 412 PM EST THU FEB 6 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY. HAZARDOUS WEATHER... * SOUTHWEST WINDS GUSTING OVER 20MPH WILL COMBINE WITH TEMPERATURES FALLING BELOW ZERO...TO GENERATE WIND CHILL READINGS BETWEEN 20 AND 25 DEGREES BELOW ZERO LATE TONIGHT INTO FRIDAY MORNING. IMPACTS... * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE IN UNDER 30 MINUTES AND CAUSE FROST BITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. && $$
3 follow-up statements
798 WWUS43 KAPX 070331 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1031 PM EST THU FEB 6 2014 MIZ030-033>036-041-042-071145- /O.CON.KAPX.WC.Y.0003.140207T0600Z-140207T1500Z/ ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...HARRISVILLE...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1031 PM EST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. HAZARDOUS WEATHER... * SOUTHWEST WINDS GUSTING OVER 20 MPH WILL COMBINE WITH TEMPERATURES FALLING BELOW ZERO...TO GENERATE WIND CHILL READINGS BETWEEN 20 AND 25 DEGREES BELOW ZERO LATE TONIGHT INTO FRIDAY MORNING. IMPACTS... * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE IN UNDER 30 MINUTES AND CAUSE FROST BITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. && $$
693 WWUS43 KAPX 070911 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 411 AM EST FRI FEB 7 2014 MIZ022-023-027>029-071600- /O.EXB.KAPX.WC.Y.0003.000000T0000Z-140207T1600Z/ OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA- INCLUDING THE CITIES OF...GAYLORD...ATLANTA...KALKASKA... GRAYLING...MIO 411 AM EST FRI FEB 7 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. HAZARDOUS WEATHER... * GUSTY SOUTHWEST WINDS COMBINE WITH TEMPERATURES IN THE SINGLE DIGITS TO GENERATE WIND CHILL READINGS BETWEEN 15 BELOW AND 20 BELOW ZERO THROUGH LATE MORNING. IMPACTS... * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE IN UNDER 30 MINUTES AND CAUSE FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. && $$ MIZ030-033>036-041-042-071600- /O.EXT.KAPX.WC.Y.0003.000000T0000Z-140207T1600Z/ ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...HARRISVILLE...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 411 AM EST FRI FEB 7 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. HAZARDOUS WEATHER... * GUSTY SOUTHWEST WINDS AND TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO WILL COMBINE TO GENERATE WIND CHILL READINGS BETWEEN 10 BELOW TO 20 BELOW ZERO THROUGH LATE MORNING. IMPACTS... * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE IN UNDER 30 MINUTES AND CAUSE FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. && $$ JPB
790 WWUS43 KAPX 071401 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 901 AM EST FRI FEB 7 2014 MIZ022-023-027>030-033>036-041-042-071515- /O.CAN.KAPX.WC.Y.0003.000000T0000Z-140207T1600Z/ OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-ALCONA-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...GAYLORD...ATLANTA...KALKASKA... GRAYLING...MIO...HARRISVILLE...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 901 AM EST FRI FEB 7 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL ADVISORY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 1:03 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Feb 6, 1:03 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 103 PM EST THU FEB 6 2014 .SYNOPSIS... ISSUED AT 405 AM EST THU FEB 6 2014 QUIET WEATHER IS EXPECTED TO CONTINUE THROUGH FRIDAY...OTHER THAN SOME LIGHT LAKE EFFECT SNOW SHOWERS OR FLURRIES AT TIMES. THERE WILL THEN BE A CHANCE FOR SOME LIGHT SNOW LATER SATURDAY INTO SATURDAY NIGHT AS WEAK LOW PRESSURE APPROACHES FROM THE SOUTH. TEMPERATURES WILL CONTINUE TO AVERAGE SEVERAL DEGREES BELOW NORMAL RIGHT INTO EARLY NEXT WEEK. && .UPDATE... ISSUED AT 100 PM EST THU FEB 6 2014 CURRENT RADAR AND SFC OBS CONT TO SHOW SOUTHWEST FLOW LAKE BANDS LINGERING OVER NORTHERN MICHIGAN. LATEST MODEL SOUNDINGS SHOW 925/850MB SOUTHWEST FLOW...850MB TEMPS AROUND -20C AND MSTR EXTENDING TO BASE OF 4K FT INVERSION LINGERING INTO THIS EVENING. OVERALL CURRENT FORECAST IN LINE. ISSUED AT 1009 AM EST THU FEB 6 2014 CURRENT RADAR AND SFC OBS SHOWING AN AREA OF MAINLY LIGHT SNOW ACROSS THE NORTHERN LAKES IN RESPONSE TO A WEAK SFC BOUNDARY SLOWLY MOVING ACROSS THE STATE. 850/700MB QVECTORS SHOWING CONVERGENCE IN RESPONSE TO THE SFC BOUNDARY LINGERING OVER NRN MI THIS AFTN. HOWEVER...THE MOST PERSISTENT SNOW INTO THIS EVENING WILL BE CONFINED TO THE WRN LAKES...A RESULT OF LAKE INFLUENCES. 850MB TEMPS WILL LINGER BTWN -18C AND -20C WITH INVERSION HEIGHTS AROUND 4000 FT WHILE 925/850MB WINDS LINGER FROM THE WEST. OVERALL CURRENT FORECAST SEEMS IN LINE WITH THE LATEST TRENDS. ONLY EXPECT TO MAKE MINOR ADJUSTMENTS TO POP GRIDS BASED ON LATEST RADAR TRENDS. UPDATE ISSUED AT 644 AM EST THU FEB 6 2014 LIGHT RADAR RETURNS ARE BECOMING MORE PROMINENT ACROSS NORTHWEST/ NORTH CENTRAL LOWER EARLY THIS MORNING AS LAKE EFFECT FINALLY GETTING ITS ACT TOGETHER WITH WESTERLY WINDS NOW REPORTED AT LUDINGTON/MANISTEE/FRANKFORT. EXPECT THIS TREND TO CONTINUE THROUGH THE MORNING...WILL PROBABLY MAKE SOME TWEAKS FOR TIMING OF SNOW GIVEN CURRENT RADAR TRENDS. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 405 AM EST THU FEB 6 2014 ...LIGHT LAKE EFFECT SNOWS FOR NORTHERN LOWER THROUGH TONIGHT/COLD WIND CHILLS ALL AREAS OVERNIGHT... HIGH IMPACT WEATHER POTENTIAL: LIGHT LAKE SNOW ACCUMULATIONS TODAY/ TONIGHT ACROSS NORTHWEST LOWER. GUSTY WEST/SOUTHWEST WINDS MAY RESULT IN SOME BLOWING/DRIFTING OF NEW SNOWFALL THIS AFTERNOON AND TONIGHT AND WILL DROP WIND CHILLS INTO THE 10 BELOW TO 20 BELOW ZERO RANGE TONIGHT. PATTERN SYNOPSIS/FORECAST: MIDNIGHT SURFACE ANALYSIS SHOWS 1043MB HIGH CENTERED OVER SOUTH DAKOTA/NEBRASKA WITH A BROAD NORTHWESTERLY GRADIENT WIND FROM THE NORTHERN/CENTRAL PLAINS EAST ACROSS THE MIDWEST AND INTO THE GREAT LAKES/OHIO VALLEY. ELONGATED/LATENT PV ANOMALY EXTENDS FROM THE NORTHERN HIGH PLAINS ACROSS THE DAKOTAS/ MINNESOTA AND INTO CENTRAL LOWER MICHIGAN...WITH AN EMBEDDED VORTICITY CENTER NEAR THE MINNESOTA/NORTH DAKOTA/SOUTH DAKOTA BORDERS. OVERALL WEAK FORCING AHEAD OF THIS WAVE IS PUSHING CORRESPONDINGLY WEAK RADAR RETURNS ACROSS MINNESOTA/WISCONSIN WITH SOME SURFACE REPORTS OF FLURRIES ON THE OTHER SIDE OF LAKE MICHIGAN...AS DYNAMIC FORCING WITH THE VORTICITY CENTER OFFSET BY LOW/MID LEVEL COLD ADVECTION (MOIST LAYER PER 00Z MPX SOUNDING 900-550MB). FARTHER NORTH...PIECE OF THE POLAR VORTEX DROPPING SOUTH ACROSS HUDSON BAY...SPREADING CLOUDS AND SNOW AHEAD OF IT IN A BROAD SWATH ACROSS NORTHERN PORTIONS OF SASKATCHEWAN/MANITOBA. CLOSER TO HOME...SKIES WERE OVERCAST ACROSS NORTHERN MICHIGAN...BUT OTHERWISE NOT MUCH HAPPENING. SOME SNOW SHOWERS ACROSS LEELANAU/ BENZIE/MANISTEE COUNTIES...LIKELY MOSTLY DRIVEN BY LAND BREEZE CONVERGENCE AS NOT GETTING MUCH PENETRATION INLAND THUS FAR. CENTER OF THE ARCTIC HIGH OVER THE CENTRAL PLAINS IS FORECAST TO SHIFT EAST INTO THE MID MISSISSIPPI VALLEY BY TONIGHT...WHILE LATENT PV ANOMALY CONTINUES TO SAG SOUTH ACROSS WISCONSIN/LOWER MICHIGAN TODAY WITH PRIMARY VORTICITY CENTER TRACKING EAST INTO THE LOWER PENINSULA BY LATER THIS AFTERNOON. BOUNDARY LAYER FLOW EXPECTED TO BACK MORE WEST/SOUTHWEST LATER TODAY INTO TONIGHT. PRIMARY FORECAST CONCERNS: LAKE EFFECT ISSUES OFF LAKE MICHIGAN TODAY AND TONIGHT...CLOUD COVER TODAY WITH APPROACHING VORTICITY CENTER...AND PERHAPS ACROSS UPPER MICHIGAN TONIGHT WITH MOISTURE TO THE NORTH ADVECTING SOUTHWARD. GUSTY WINDS EXPECTED TO DEVELOP LATER THIS AFTERNOON INTO TONIGHT ACROSS NORTHERN LOWER...WITH COLD WIND CHILLS DEVELOPING TONIGHT. TODAY: INITIAL LAKE EFFECT SNOW SHOWERS THIS MORNING CONFINED TO THE IMMEDIATE LAKESHORE AREA FROM THE LEELANAU PENINSULA SOUTHWARD... FOCUSED ALONG WEAK LAND BREEZE CONVERGENCE. WILL TAKE A FEW HOURS (PROBABLY NOT UNTIL AFTER DAYBREAK)...BUT ONCE BOUNDARY LAYER FLOW BEGINS TO PICK UP EXPECT TO SEE AN RAPID INCREASE IN SNOW SHOWER COVERAGE...STARTING WEST OF THE US-131 CORRIDOR AND EXPANDING EAST DURING THE LATE MORNING AND INTO THE AFTERNOON WITH A BIT OF A DIURNAL BOOST. INVERSION HEIGHTS EXPECT TO HANG AROUND 850MB DURING THE DAY...THOUGH LACK OF STRONG LOW LEVEL WIND SHEAR WILL PROBABLY RESULT IN MORE DIFFUSE ORGANIZATION WHICH SHOULD KEEP SNOWFALL AMOUNTS IN CHECK WITH AN INCH OR TWO EXPECTED MAINLY WEST OF I-75/SOUTH OF M-68. ACROSS UPPER MICHIGAN EXPECT CLOUDS TO PERSIST THROUGH MUCH OF THE DAY TO THE NORTH OF THE VORTICITY CENTER TRACK ACROSS WISCONSIN INTO LOWER MICHIGAN...ALONG WITH SOME OCCASIONAL FLURRIES. WINDS WILL BEGIN TO PICK UP FROM THE WEST/SOUTHWEST LATER THIS AFTERNOON WITH INCREASED MOMENTUM IN THE MIXED LAYER...GUSTS 20-30MPH EXPECTED MID/LATE AFTERNOON ACROSS NORTHERN LOWER (AND A LITTLE BLOWING/DRIFTING OF ANY NEW SNOW ACCUMULATION). TONIGHT: INCREASING LARGE SCALE SUBSIDENCE AND DRYING AS WELL AS THE DOWNWARD END OF THE DIURNAL HEATING CYCLE WILL ALLOW SNOW SHOWERS TO DIMINISH IN COVERAGE AND INTENSITY ACROSS NORTHERN LOWER AS THE NIGHT WEARS ON...WITH MINIMAL ADDITIONAL ACCUMULATION EXPECTED. WINDS ACROSS NORTHERN LOWER LIKELY TO REMAIN ON THE GUSTY SIDE THROUGH MUCH OF THE NIGHT (STILL FROM THE WEST AND SOUTHWEST... 20-25MPH NORTHEAST LOWER AND 20-30MPH NORTHWEST LOWER). ACROSS EASTERN UPPER EXPECT GENERALLY PARTLY CLOUDY SKIES...PERHAPS SOME HIGH CLOUDS DROPPING IN FROM THE NORTH. TEMPERATURES TONIGHT EXPECTED TO DROP INTO THE SINGLE DIGITS (BELOW ZERO ACROSS EASTERN UPPER)...AND WITH WINDS REMAINING GUSTY WIND CHILLS EXPECTED TO DROP INTO THE TEENS BELOW ZERO ACROSS MUCH OF NORTHERN LOWER...AND AROUND 20 BELOW ACROSS EASTERN UPPER AND THE STRAITS REGION. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 405 AM EST THU FEB 6 2014 EXTENDED MODELS CONTINUE TO BE IN AGREEMENT THAT THE CURRENT COLD PATTERN LASTS INTO THE BEGINNING OF NEXT WEEK...WITH PERHAPS SOME LIGHT SNOW SHOWERS AND FLURRIES FROM TIME TO TIME. IN ADDITION...A WEAK AREA OF LOW PRESSURE WILL BRING A CHANCE FOR SOME LIGHT SNOW TO PORTIONS OF THE FORECAST AREA LATER SATURDAY INTO SATURDAY NIGHT. THE MAIN LONG TERM FORECAST CONCERNS REVOLVE AROUND POPS AND POSSIBLE SNOWFALL ACCUMULATIONS SATURDAY INTO SATURDAY NIGHT AS WELL AS TEMPERATURES THROUGH THE PERIOD. FRIDAY INTO FRIDAY NIGHT...SURFACE HIGH PRESSURE WILL EXTEND FROM THE OHIO VALLEY INTO NORTHERN LOWER MICHIGAN WHILE A SURFACE TROUGH COVERS SOUTHERN LAKE SUPERIOR. SO WITH THE EXCEPTION OF A CHANCE FOR A FEW LIGHT SNOW SHOWERS OR FLURRIES ACROSS WESTERLY FLOW AREAS NEAR LAKE MICHIGAN AND IN NORTHERN CHIPPEWA COUNTY...PARTLY CLOUDY CONDITIONS ARE EXPECTED. BRISK WEST WINDS WILL CONTINUE TO PRODUCE WIND CHILLS IN THE SINGLE DIGITS TO NEAR 10 BELOW ZERO. HIGHS IN THE LOWER AND MIDDLE TEENS AND LOWS MAINLY IN THE SINGLE DIGITS ABOVE ZERO (THOUGH A FEW SPOTS MAY SLIP JUST BELOW ZERO). SATURDAY INTO SATURDAY NIGHT...MODEL SOLUTIONS ARE A LOT DIFFERENT LOOKING TODAY VERSUS YESTERDAY. THE STRONG SURFACE LOW THAT WAS SHOWN TO MOVE BY TO THE SOUTH HAS BEEN REPLACED WITH A MUCH WEAKER AND POSSIBLY FARTHER NORTH SOLUTION. A MAJORITY OF MODELS SPREAD LIGHT QPF NORTHWARD INTO MUCH OF NORTHERN LOWER LATER SATURDAY INTO SATURDAY NIGHT...WITH AMOUNTS ON THE ORDER OF AROUND A TENTH OF AN INCH. THE OUTLIER IN THIS SCENARIO IS THE ECMWF WHICH HOLDS MOISTURE AT BAY JUST OFF TO OUR SOUTH. THE PREVIOUS FORECAST STILL LOOKS PRETTY GOOD WITH CHANCE POPS SPREADING ACROSS NORTHERN LOWER DURING THE DAY SATURDAY...AND CONTINUING INTO SATURDAY NIGHT. POSSIBLE SNOWFALL ACCUMULATIONS ARE ONLY ON THE ORDER OF AN INCH OR TWO AT MOST. HIGHS IN THE MIDDLE AND UPPER TEENS AND LOWS IN THE SINGLE DIGITS ABOVE ZERO TO THE LOWER TEENS. SUNDAY AND SUNDAY NIGHT...ANOTHER PUSH OF ARCTIC AIR FROM THE NORTH BRINGS MORE VERY COLD TEMPERATURES ALONG WITH A CHANCE FOR SOME SNOW SHOWERS. HIGHS IN THE TEENS AND LOWS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. MONDAY INTO TUESDAY...A STRONG RIDGE OF SURFACE HIGH PRESSURE DROPS DOWN FROM OUR NORTHWEST KEEPING THE COLD AIR IN PLACE. HOWEVER...MODELS KEEP THE CENTER OF THIS HIGH TO THE SOUTH AND WEST OF THE AREA ALLOWING FOR SOME CONTINUED FLOW LIKELY KEEPING TEMPERATURES FROM TOTALLY TANKING MONDAY NIGHT. HIGHS RANGING FROM THE UPPER SINGLE DIGITS FAR NORTH TO THE MIDDLE TEENS SOUTH. LOWS ONCE AGAIN IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. WEDNESDAY...PERHAPS SOME MODERATION IN TEMPERATURES AS A NOT AS COLD SOUTHERLY FLOW DEVELOPS IN ADVANCE OF AN APPROACHING CLIPPER. ANY MODIFICATION LOOKS SHORT LIVED HOWEVER...AS MORE COLD AIR APPEARS TO BE POISED TO DROP BACK INTO THE REGION LATE NEXT WEEK LIKELY CRUSHING ANY HOPES OF A THAW. HIGHS WEDNESDAY IN THE UPPER TEENS TO PERHAPS THE MIDDLE 20S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1256 PM EST THU FEB 6 2014 MVFR CIGS AND IFR VSBYS CURRENTLY AFFECTING MOST NRN MI TAF SITES WILL LINGER INTO THIS EVENING...IN RESPONSE TO LAKE EFFECTS AND A SFC TROUGH EXITING EAST INTO LAKE HURON. CONDS ARE EXPECTED TO SLOWLY IMPROVE TO VFR BTWN 06Z-09Z AND REMAIN INTO FRIDAY AS DRIER AIR PUSHES INTO THE GREAT LAKES. WINDS WILL REMAIN GENERALLY SOUTHWEST AND INCREASE OVERNIGHT...AS THE PRESSURE GRADIENT INCREASE BETWEEN THE LOW OVER HUDSON BAY AND HIGH PRESSURE BUILDING INTO SRN MI. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...SR SYNOPSIS...AJS SHORT TERM...JPB LONG TERM...AJS AVIATION...SR
Hazardous weather outlook, Feb 6, 4:13 AM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 413 AM EST THU FEB 6 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 071100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 413 AM EST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. BITTERLY COLD WIND CHILLS EXPECTED TO DEVELOP ACROSS THE REGION TONIGHT...RANGING FROM 10 BELOW TO 20 BELOW ZERO ACROSS NORTHERN LOWER MICHIGAN...AND 20 BELOW TO 25 BELOW ZERO ACROSS EASTERN UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JPB
Nearby
Wind Chill Advisories in Michigan, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.